My latest misjudgement

felt very strange after a few hours of taking first Digoxin. Was in a brain-fog which continued to get worse and I felt ill. Decided to stop it as felt I was being poisoned. At next appointment saw different cardiologist (never see same one) He doubled dose of Bisoprolol 10mg and I became a zombie, no energy or interest in anything. Decided to change hospitals (after 11 years) and cardiologist as felt I was being treated as a no -hoper. Think I have made big mistake. New cardiologist was very distant and felt I couldn't take to her. She reduced bisoprolol and told me I had two choices a drug called Ami..........

something or other or AV node ablation. First she said she wanted a 5 day monitor. That was end of November. Not heard a thing so phoned appmnts they contacted secretary who said she would sort it. 2 weeks later- nothing. It isn't giving me much confidence and I feel scared as I need replacement hip and could have been put on waiting list last week but need confirmation ok from cardiologist. Like I said think I've made big mistake and feel at a loss what to do. Sorry for epic moan. Thanks x


8 Replies

  • Ask your GP to refer you to someone else. It is your right to do so. Dont worry about upsetting your current or past cardiologist as they dont appear to have done much for you from what you say in your post.

    Its your health not changing a hairdresser or supermarket. Research EP's or say here which area you are in and someone may have had a better experience in your area and would know then where to choose to go.

    Please do not sit and wait any longer. Not easy I know but better than being ill all the time.

    Good luck.

  • Thankyou Meadfoot for taking time to reply. You make good sense. I live in Wigan area and will do some EP research.:)

  • Dont know where you have been to see a consultant in the past but I hear Liverpool Heart and Chest hospital are meant to be good. Perhaps though they may be the hospital you have used already.

    Good luck with your research and ultimate choice of consultant.

  • Hi Meadfoot. Thank you for reply. Best Wishes.

  • Hi Sunigirl,

    You're not far off with your comment that you felt digoxin was poisoning you. It is a poison. Many reviews have shown that it actually increases mortality rather than reducing it. For instance the recent TREAT-AF study, see a summary here:

    "Increased mortality associated with digoxin in contemporary patients with atrial fibrillation: findings from the TREAT-AF study"

    Any doctors still using it are not staying up to date.


  • Hi Mark S. Thank you for your reply. I will be reading the web page. Appreciate your help.


  • I'd be very careful about taking digoxin. Apparently it can actually make certain types of AFib worse, and I've read that for some it triggers conversion from paroxysmal to persistent or even permanent. I was also prescribed it but immediately stopped taking it, because I could tell it was doing something very severe - changing my heart rhythm significantly - I just didn't feel human. So you should keep going back until you find medication that works for you. There are options. Personally, flecenaide works best for me, with occasional tiny doses of rate control (if I'm stressed or have over-eaten I take a quarter dose, or less - maybe once per week?).

  • Hi Thomps95. Sorry to hear you too had horrible Digoxin symptoms and am pleased you have no lasting effects.

    I am still waiting from 26th Nov for a 5 day monitor. Made a phone call yesterday to cardiologists secretary asking when. Her attitude upset me and she told me cardiologist not requested it. That wasn't what my letter said tho. I had only phoned her once so I don't know what her problem is. Feeling bit lost now. This is all happening at Salford Royal and I am new there so this episode confirms my feelings of my big misjudgement.

    Thanks for taking time. Best Wishes.

You may also like...